Alert archive / Washington / Storm Warnings in 2008

Storm Warning 7, NWS Seattle, WA

December 19, 2008

NWS Seattle, WA issued this storm warning at Dec 19, 2008, 2:56 PM PST. It took effect at Dec 20, 2008, 2:42 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 2:56 PM PST (22:56 UTC)
In effect from
Dec 20, 2008, 2:42 AM PST
Expired
Dec 21, 2008, 2:19 AM PST
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WHUS76 KSEW 192256
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
256 PM PST FRI DEC 19 2008

PZZ133-200700-
/O.EXT.KSEW.SC.Y.0193.000000T0000Z-081220T2000Z/
/O.NEW.KSEW.GL.W.0078.081220T2000Z-081221T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
256 PM PST FRI DEC 19 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST SATURDAY...
...GALE WARNING IN EFFECT FROM NOON SATURDAY TO NOON PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PST
SATURDAY. 

WINDS WILL RAPIDLY INCREASE SATURDAY AFTERNOON...AND WILL REACH GALE
FORCE LATE IN THE AFTERNOON OR EARLY IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-132-134-200700-
/O.NEW.KSEW.GL.W.0078.081220T2000Z-081221T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
256 PM PST FRI DEC 19 2008

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO NOON PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY. 

WINDS WILL RAPIDLY INCREASE SATURDAY AFTERNOON...AND WILL REACH GALE
FORCE LATE IN THE AFTERNOON OR EARLY IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-200700-
/O.EXB.KSEW.SC.Y.0193.000000T0000Z-081220T2000Z/
/O.UPG.KSEW.GL.A.0016.081220T2000Z-081221T2000Z/
/O.NEW.KSEW.SR.W.0007.081220T2000Z-081221T2000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
256 PM PST FRI DEC 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST SATURDAY...
...STORM WARNING IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL NOON PST SATURDAY. THE GALE
WATCH IS NO LONGER IN EFFECT. 

WINDS WILL RAPIDLY INCREASE SATURDAY AFTERNOON...AND WILL REACH STORM
FORCE LATE IN THE AFTERNOON OR EARLY IN THE EVENING. STORM FORCE
WINDS NEAR THE WEST ENTRANCE TO THE STRAIT SATURDAY NIGHT MAY BE
ACCOMPANIED BY LOCAL FREEZING SPRAY...HEAVY SNOW...AND LOW
VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-200700-
/O.EXT.KSEW.SC.Y.0193.000000T0000Z-081220T2000Z/
/O.NEW.KSEW.SR.W.0007.081220T2000Z-081221T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
256 PM PST FRI DEC 19 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST SATURDAY...
...STORM WARNING IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PST
SATURDAY. 

WINDS WILL RAPIDLY INCREASE SATURDAY AFTERNOON...AND WILL REACH STORM
FORCE LATE IN THE AFTERNOON OR EARLY IN THE EVENING. STORM FORCE
WINDS MAY BE ACCOMPANIED BY LOCAL FREEZING SPRAY...HEAVY
SNOW...AND LOW VISIBILITIES SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ135-200700-
/O.NEW.KSEW.SC.Y.0194.081220T2000Z-081221T2000Z/
PUGET SOUND AND HOOD CANAL-
256 PM PST FRI DEC 19 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON PST
SUNDAY. 

SMALL CRAFT ADVISORY EAST WINDS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS. WINDS MAY BECOME MORE SOUTHEASTERLY NORTH OF
SEATTLE AND NORTHEASTERLY SOUTH OF SEATTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-200700-
/O.EXT.KSEW.RB.Y.0047.000000T0000Z-081221T2000Z/
GRAYS HARBOR BAR-
256 PM PST FRI DEC 19 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL NOON
PST SUNDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
NOON PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
3 follow-up statements
631 
WHUS76 KSEW 201042
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 AM PST SAT DEC 20 2008

PZZ133-201800-
/O.UPG.KSEW.SC.Y.0193.000000T0000Z-081220T2000Z/
/O.EXT.KSEW.GL.W.0078.081220T1042Z-081221T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
242 AM PST SAT DEC 20 2008

...GALE WARNING IN EFFECT UNTIL NOON SUNDAY...

A GALE WARNING IS IN EFFECT UNTIL NOON SUNDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. PLEASE SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-132-134-201800-
/O.EXT.KSEW.GL.W.0078.081220T1042Z-081221T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
242 AM PST SAT DEC 20 2008

...GALE WARNING NOW IN EFFECT UNTIL NOON SUNDAY...

WINDS WILL INCREASE AND REACH GALE FORCE THIS AFTERNOON. PLEASE
SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-201800-
/O.UPG.KSEW.SC.Y.0193.000000T0000Z-081220T2000Z/
/O.EXT.KSEW.SR.W.0007.081220T1042Z-081221T1700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
242 AM PST SAT DEC 20 2008

...STORM WARNING IN EFFECT UNTIL 9 AM PST SUNDAY...

A STORM WARNING IS IN EFFECT UNTIL 9 AM PST SUNDAY. 
WINDS WILL RAPIDLY INCREASE THIS AFTERNOON. EXPECT GALE FORCE
WINDS IN THE OUTER WATERS BY MIDDAY AND TO THE COAST BY THE MIDDLE
OF THE AFTERNOON. SOUTHEAST WINDS WILL RISE TO STORM FORCE
TONIGHT. STORM FORCE EAST WINDS NEAR THE WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA WILL BE ACCOMPANIED BY LOCAL HEAVY SNOW AND
LOW VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT.
BOATERS SHOULD REMAIN IN PORT. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT. WINDS WILL DECREASE
RAPIDLY BEHIND THE FRONT SUNDAY MORNING. 


&&

$$

PZZ110-201800-
/O.CON.KSEW.RB.Y.0047.000000T0000Z-081221T2000Z/
GRAYS HARBOR BAR-
242 AM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
NOON SUNDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ135-201800-
/O.CON.KSEW.SC.Y.0194.081220T2000Z-081221T2000Z/
PUGET SOUND AND HOOD CANAL-
242 AM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
SUNDAY...

SMALL CRAFT ADVISORY EAST WINDS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON HOURS. SOUTHEAST WINDS TO 30 KNOTS WILL DEVELOP
TONIGHT AS STRONG WINDS FLOW THROUGH THE CASCADE PASSES AND OUT ACROSS
THE PUGET SOUND BASIN. PLEASE SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
137 
WHUS76 KSEW 202235
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 PM PST SAT DEC 20 2008

PZZ131>134-210645-
/O.CON.KSEW.GL.W.0078.000000T0000Z-081221T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
235 PM PST SAT DEC 20 2008

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-210645-
/O.CON.KSEW.SR.W.0007.000000T0000Z-081221T1700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
235 PM PST SAT DEC 20 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT.
BOATERS SHOULD REMAIN IN PORT. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT. WINDS WILL DECREASE
RAPIDLY BEHIND THE FRONT SUNDAY MORNING.

&&

$$

PZZ110-210645-
/O.CON.KSEW.RB.Y.0047.000000T0000Z-081221T2000Z/
GRAYS HARBOR BAR-
235 PM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
NOON PST SUNDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL NOON
PST SUNDAY. 

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ135-210645-
/O.CON.KSEW.SC.Y.0194.000000T0000Z-081221T2000Z/
PUGET SOUND AND HOOD CANAL-
235 PM PST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


ALBRECHT
WEATHER.GOV/SEATTLE
267 
WHUS76 KSEW 211019
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
219 AM PST SUN DEC 21 2008

PZZ130-150-153-156-170-173-176-211745-
/O.CAN.KSEW.SR.W.0007.000000T0000Z-081221T1700Z/
/O.EXB.KSEW.GL.W.0078.000000T0000Z-081221T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
219 AM PST SUN DEC 21 2008

...GALE WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
STORM WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131>134-211745-
/O.EXT.KSEW.GL.W.0078.000000T0000Z-081221T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
219 AM PST SUN DEC 21 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-211745-
/O.CON.KSEW.RB.Y.0047.000000T0000Z-081221T2000Z/
GRAYS HARBOR BAR-
219 AM PST SUN DEC 21 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
NOON PST TODAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ135-211745-
/O.CON.KSEW.SC.Y.0194.000000T0000Z-081221T2000Z/
PUGET SOUND AND HOOD CANAL-
219 AM PST SUN DEC 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Dec 19, 9:20 AM PST, 5 hours 36 minutes earlier.

Area forecast discussion, Dec 19, 9:20 AM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION ...UPDATED TO ADD AVIATION MARINE SECTIONS
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PST FRI DEC 19 2008

.SYNOPSIS...HIGH PRESSURE AND A COLD AIR MASS WILL PRODUCE
SUB-FREEZING TEMPERATURES TODAY AND FRIDAY. A STRONG FRONTAL SYSTEM
WILL AFFECT THE AREA SATURDAY AND SUNDAY...BRINGING STRONG WINDS AND
SIGNIFICANT SNOW TO VARIOUS PARTS OF WESTERN WASHINGTON. A COLD
UPPER LEVEL LOW TRAILING THE FRONTAL SYSTEM WILL MAINTAIN THE COLD
AIR MASS AND SNOW SHOWERS ON MONDAY. ANOTHER STRONG AND COLD WEATHER
SYSTEM WILL AFFECT THE REGION TUESDAY AFTERNOON THROUGH THURSDAY.

&&

.SHORT TERM...MUCH TO CONSIDER THIS MORNING WITH NEW COMPUTER
MODELS JUST NOW ARRIVING. MODELS ARE ALL IN GOOD AGREEMENT THAT A
MAJOR WINTER STORM WILL AFFECT MUCH OF THE WESTERN WASHINGTON
LOWLANDS OVER THE WEEKEND WITH A HIGH WIND EVENT FOR THE CASCADE
FOOTHILLS AND EAST PUGET SOUND LOWLANDS EAST OF SEATTLE.

FIRST OFF...THE 12Z GFS/NAM AND ECMWF ARE A LITTLE WEAKER WITH THE
MOUNTAIN WAVE EVENT STARTING SATURDAY MORNING AND CONTINUING THROUGH
SUNDAY AFTERNOON. MODELS SHOW A LOT OF DEEP SLY FLOW ALL THE WAY
EAST TO THE FOOTHILLS THROUGH MOST THE PERIOD WITH LIGHT TO MODERATE
850 MB ELY FLOW FROM THE CREST EWD. THIS IS GENERALLY NOT FAVORABLE
FOR A STRONG DOWNSLOPE WIND EVENT W OF THE CREST. HOWEVER...WITH ALL
THE VERY COLD AIR DAMMED UP ON THE EAST SIDE...THERE WILL BE AN
ACCELERATION THROUGH THE GAPS AND POSSIBLY SPILL OVER DOWNSLOPING
BUT MAYBE NOT QUITE AS STRONG AS PREVIOUSLY THOUGHT. THE 12Z MM5GFS
IS THE FLY IN THE OINTMENT WHICH STILL INSISTS ON 60 KT DOWNSLOPE
WINDS...MUCH STRONGER THAN ALL THE OTHER MODELS.  THE WATCH STILL
LOOKS GOOD BUT WHEN UPGRADED TO A WARNING LATER TODAY...WILL
CONSIDER WORDING THE STRONGEST WINDS AT GAP LOCATIONS SUCH AS NORTH
BEND...CUMBERLAND...GOLD BAR...SNOQUALMIE FOR EXAMPLE.

THE SECOND MAJOR PROBLEM CONCERNS SNOW AMOUNTS AND PERHAPS SOME
ISSUES WITH MIXED PRECIP TYPES. THE NAM-12 IS THE COLDEST OF THE
MODELS. VIRTUALLY ALL SNOW EVERYWHERE. THIS MODEL SUGGESTS 6 INCHES
TO A FOOT OF SNOW IS POSSIBLE FROM NEAR OLYMPIA SOUTH AND WEST AND
LOCALLY TO 18 INCHES ALONG HOOD CANAL AND THE KITSAP PENINSULA.
HOWEVER...THE WARMER GFS/ECMWF SUGGEST SOME CHANGE OVER TO FREEZING
RAIN/SLEET HALF WAY THROUGH THE EVENT WHICH WOULD CUT THOSE AMOUNTS
IN HALF BUT WOULD END UP WITH POSSIBLE SIGNIFICANT ICING ON TOP OF
THE SNOW. PRECIP WOULD LIKELY STAY M0STY SNOW IN THE KITSAP/HOOD
CANAL AREA DUE TO POOLING OF COLD AIR AND THE COAST WOULD MOST
LIKELY CHANGE OVER TO ALL RAIN AT SOME POINT BY SUNDAY MORNING.

FOR THE I-5 CORRIDOR NORTH OF OLYMPIA THROUGH
SEATTLE...EVERETT...AND INCLUDING BELLINGHAM...A SIGNIFICANT SNOW
EVENT IS POSSIBLE. GIVEN THE AMOUNT OF OVERRUNNING MOISTURE AND HIGH
QPF TO SNOW RATIOS...I FELT IT PRUDENT TO ADD THE EVERETT/BELLINGHAM
ZONES TO THE WATCH. THE EAST PUGET SOUND LOWLANDS ARE STILL NOT
INCLUDED BECAUSE OF EAST WIND DRYING EFFECTS IN THE LOW LEVELS. IF
EAST WINDS ARE LIGHTER THERE COULD BE SOME SNOW ACCUMULATION
THERE...HOWEVER CONFIDENCE IS LOW AND AMOUNTS WOULD LIKELY BE MUCH
LIGHTER THAN AREAS WEST OF LAKE WASHINGTON. THE NEW NAM-12/GFS ARE
SHOWING RATHER IMPRESSIVE QPF AMOUNTS FOR THE METRO AREAS WITH THE
QPF TO SNOW RATIOS INCREASING AS YOU GO NORTH. AMOUNTS OVER 4 INCHES
ARE LIKELY AND POSSIBLY IN EXCESS OF 6 INCHES SO THE WATCH LOOKS
GOOD. THERE COULD ALSO BE SOME BLOWING AROUND OF SNOW WITH SOME
EASTERLY WIND SURFACING AT TIMES. REALLY MESSY. THERE IS SOME
POSSIBILITY OF A CHANGE OVER THE FREEZING RAIN AS FAR NORTH AS
SEATTLE LATE IN THE EVENT BUT MOST PRECIP WOULD HAVE ALREADY FALLEN
AS SNOW. PRECIP SHOULD LIGHTEN UP SUNDAY AFTERNOON.

THIS IS A RARE AND VERY COMPLEX WEATHER SITUATION. WE HAVE VERY COLD
AIR TRAPPED AT THE SURFACE...VERY MOIST OVERRUNNING AND SOME WARMING
ALOFT LEADING TO POSSIBLE ICING FOR SPOTS. WE WILL BE POURING OVER
THE LATEST MODELS DATA TODAY WITH SOME WARNINGS LIKELY TO BE ISSUED
FOR BOTH HIGH WIND AND SNOW LATER THIS AFTERNOON WITH MUCH MORE
DETAIL REGARDING SNOW AND ICE AMOUNTS...AND WIND.

MERCER

.LONG TERM...NO CHANGES.  THE UPPER LEVEL LOW REMAINS OVER THE AREA
ON MONDAY. SHOULD JUST BE A SNOW SHOWER DAY. NO IDEA ON AMOUNTS
THOUGH. MAIN EFFORT WAS DEALING WITH THE WEEKEND EVENT. ONE KEY
FACTOR IS THAT THE COLDER NE FLOW CONTINUES...SO THERE WONT BE MUCH
OF A WARM UP. GFS SHOWS THE NEXT FRONTAL SYSTEM BOMBING OFFSHORE AS
IT APPROACHES THE COAST. ECMWF IS MUCH WEAKER. BOTH MODELS MAINTAIN
THE COLD E-NE LOW LEVEL FLOW. GFS SOLUTION WOULD MEAN ANOTHER WIND
EVENT. SNOW IS MORE QUESTIONABLE. KAM

&&

.AVIATION...SOME STEAM FOG RISING OFF LAKE WASHINGTON IS PUSHING
WEST INTO THE SEATTLE AND BOEING FIELD TERMINALS THIS MORNING. A
PLUME OF MOISTURE OFF THE SOUND IS ALSO PUSHING INTO OLYMPIA THESE
WILL DECREASE FROM NORTH TO SOUTH 20-23Z. EXPECT CLEAR SKIES TO
DOMINATE TONIGHT. MID AND HIGH CLOUDS ASSOCIATED WITH THE NEXT
STRONG WEATHER SYSTEM WILL MOVE INTO THE AREA DURING THE AFTERNOON
HOURS SAT WITH SNOW SPREADING FROM SW TO NE AROUND 00Z SUN.

.SEA...LIGHT NE WIND TODAY. E WIND PICKING UP GENERALLY AFTER THE
18Z TIME FRAME BUT NOT SIGNIFICANTLY INCREASING UNTIL AROUND THE END
OF THE 30 HOUR PERIOD 00Z SUN. ALBRECHT

&&

.MARINE...IN THE SHORT TIME STILL HAVE SOME SMALL CRAFT ADVISORY
CONDITIONS AROUND THE WEST ENTRANCE TO THE STRAIT AND THE NORTHERN
INLAND WATERS. EXPECT GALE CONDITIONS TO DEVELOP SAT AFTERNOON AND
SAT NIGHT AND SPREAD RAPIDLY E COVERING ALL BUT THE PUGET SOUND
ZONE. WILL LIKELY ISSUE GALE WARNINGS FOR ALL WATERS EXCEPT PUGET
SOUND WITH THE AFTERNOON PACKAGE. ANOTHER SYSTEM WILL MOVE THROUGH
THE WATERS LATE TUE INTO WED. ALBRECHT

&&

SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH IN EFFECT FOR THE EAST PUGET SOUND
LOWLANDS...WEST STRAIT...AND THE CASCADES SATURDAY THROUGH SUNDAY
AFTERNOON.
.WINTER STORM WATCH FOR ALL OF WESTERN WASHINGTON...EXCLUDING THE
EAST PUGET SOUND LOWLANDS AND THE CASCADES LATE SATURDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT.

PZ...SMALL CRAFT ADVISORY WEST ENTRANCE TO THE STRAIT AND NORTH
INLAND
      WATERS.
    .GALE WATCH COASTAL WATERS MIDDAY SAT THROUGH MIDDAY SUN.
    .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 4:20 PM PSTHigh Wind WatchSEW24 hr
Dec 19, 4:25 AM PSTWinter Storm WatchSEWSan Juan12 hr
Dec 19, 9:09 AM PSTGale WatchSEW6 hr
Dec 19, 11:20 AM PSTHigh Wind WarningSEW34 hr
Dec 19, 2:56 PM PSTGale WarningSEW42 hr
Dec 19, 2:56 PM PSTSmall Craft AdvisorySEW42 hr
Dec 19, 3:17 PM PSTBlizzard WarningSEW38 hr
Dec 19, 3:17 PM PSTWinter Storm WarningSEWSan Juan38 hr

Nearby

Storm Warnings in Washington, 2008Every storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.